Tracheobronchial calcification: an observation in three children after mitral valve replacement and warfarin sodium therapy

Radiology. 1990 Sep;176(3):728-30. doi: 10.1148/radiology.176.3.2389031.

Abstract

Tracheal calcification in children may be congenital or acquired. The authors describe three children in whom tracheal or tracheobronchial calcification was noted on radiographs after prosthetic mitral valve replacement and after long periods of warfarin sodium therapy. Laryngeal and tracheal calcification has been known to occur in warfarin embryopathy. This suggests that possibility of warfarin sodium as an etiologic factor in the development of the tracheal or tracheobronchial calcification in these children. However, further investigation is necessary.

Publication types

  • Case Reports

MeSH terms

  • Bronchial Diseases / chemically induced*
  • Bronchial Diseases / diagnostic imaging
  • Calcinosis / chemically induced*
  • Calcinosis / diagnostic imaging
  • Child
  • Female
  • Heart Valve Prosthesis*
  • Humans
  • Mitral Valve
  • Radiography
  • Time Factors
  • Tracheal Diseases / chemically induced*
  • Tracheal Diseases / diagnostic imaging
  • Warfarin / adverse effects*
  • Warfarin / therapeutic use

Substances

  • Warfarin